Alert archive / Missouri / Tornado Warnings in 2025

Tornado Warning 68, NWS Springfield, MO

May 19, 2025Benton County, Missouri

NWS Springfield, MO issued this tornado warning at May 19, 2025, 7:43 PM CDT for Benton County, Missouri. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 19, 2025, 7:43 PM CDT (00:43 UTC)
Expired
May 19, 2025, 8:15 PM CDT
In force
32 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Benton County, MO

The radar

The Pleasant Hill radar (KEAX), 89 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 19, 1:37 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 0.7 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2025-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1171 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2025-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1171 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
867 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted.

166 
WFUS53 KSGF 200043
TORSGF
MOC015-200115-
/O.NEW.KSGF.TO.W.0068.250520T0043Z-250520T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Springfield MO
743 PM CDT Mon May 19 2025

The National Weather Service in Springfield has issued a

* Tornado Warning for...
  Northern Benton County in central Missouri...

* Until 815 PM CDT.

* At 743 PM CDT, a severe thunderstorm capable of producing a tornado
  was located over Lincoln, or 12 miles north of Warsaw, moving
  northeast at 45 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Lincoln, Cole Camp, Ionia, Brandon, and Mora.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3853 9307 3836 9328 3841 9351 3849 9351
      3852 9348 3851 9346 3851 9330 3854 9329
TIME...MOT...LOC 0043Z 232DEG 41KT 3842 9334 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Soria
2 follow-up statements
778 
WWUS53 KSGF 200056
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
756 PM CDT Mon May 19 2025

MOC015-200115-
/O.CON.KSGF.TO.W.0068.000000T0000Z-250520T0115Z/
Benton MO-
756 PM CDT Mon May 19 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR
NORTHEASTERN BENTON COUNTY...

At 756 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Cole Camp, or 13 miles south of Sedalia, moving
northeast at 45 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Cole Camp, Ionia, Brandon, and Mora.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3853 9307 3839 9328 3851 9343 3851 9330
      3854 9329
TIME...MOT...LOC 0056Z 232DEG 41KT 3851 9319 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Soria
656 
WWUS53 KSGF 200110
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
810 PM CDT Mon May 19 2025

MOC015-200120-
/O.EXP.KSGF.TO.W.0068.000000T0000Z-250520T0115Z/
Benton MO-
810 PM CDT Mon May 19 2025

...THE TORNADO WARNING FOR NORTHEASTERN BENTON COUNTY WILL EXPIRE AT
815 PM CDT...

The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.

A Tornado Watch remains in effect until 900 PM CDT for central
Missouri.

&&

LAT...LON 3853 9307 3839 9328 3851 9343 3851 9330
      3854 9329
TIME...MOT...LOC 0110Z 232DEG 41KT 3860 9304 

$$

Soria

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at May 19, 6:28 PM CDT, 1 hour 15 minutes earlier. Its key messages:

  • Enhanced (3 of 5) to Moderate (4 of 5) Risk today and tonight. Confidence and concern is increasing for multiple rounds of strong to severe storms this afternoon through the overnight hours. Hazards include tornadoes, some potentially strong, tennis ball sized hail, and wind gusts up to 70-80 mph.
  • A Tornado Watch is in effect until 9 PM this evening for areas along and west of Highway 65.
  • Many areas to see 1 to 3 inches of rain through Tuesday. A Flood Watch is in effect until 7 AM Tuesday. Localized areas could see rain amounts as high as 5-7 inches.
  • Active pattern is forecast to end after Tuesday, with mostly dry and cooler temperatures late this week.
  • 40-60% rain chances return for Memorial Day Weekend.
Area forecast discussion, May 19, 6:28 PM CDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
628 PM CDT Mon May 19 2025

.KEY MESSAGES...

- Enhanced (3 of 5) to Moderate (4 of 5) Risk today and tonight.
  Confidence and concern is increasing for multiple rounds of
  strong to severe storms this afternoon through the overnight
  hours. Hazards include tornadoes, some potentially strong,
  tennis ball sized hail, and wind gusts up to 70-80 mph.

- A Tornado Watch is in effect until 9 PM this evening for areas
 along and west of Highway 65.

- Many areas to see 1 to 3 inches of rain through Tuesday. A
  Flood Watch is in effect until 7 AM Tuesday. Localized areas
  could see rain amounts as high as 5-7 inches.

- Active pattern is forecast to end after Tuesday, with mostly  dry
  and cooler temperatures late this week.

- 40-60% rain chances return for Memorial Day Weekend.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 205 PM CDT Mon May 19 2025

Synoptic analysis shows a large amplified upper level trough over
the Rockies shifting east throughout the day and becoming negatively
tilted as it pivots towards the area. A surface low is currently
located over Kansas, with a dryline extending southward through
OK/TX and a warm front extending eastward located across the
forecast area. As the morning/early afternoon has progressed, the
system has lifted north/northeast, lifting the warm front into the
area.

Since the previous forecast, the Storm Prediction Center has
expanded the Moderate Risk (level 4 of 5) further north and east,
with all modes (potentially significant) possible. Storm set-up will
be pretty tricky, with likely a mixture of storm modes.

As of 1230PM, storms began to develop in eastern/southern OK, which
are expected to spread northeast into southwest MO beginning within
the next hour. Across the region, dewpoints are in the upper 60s/low
70s, showing an ample amount of moisture, with satellite imagery
showing slowly clearing skies across eastern Kansas as the cap
begins to erode. As daytime heating continues and large- scale
ascent begins to overspread the region, additional thunderstorm
development is expected along the dryline, beginning around 2-4PM.
Current guidance shows a highly unstable atmosphere, with MLCAPE >
2500 J/kg and deep layer shear between 40-50kts. With the 0-6kt bulk
shear vectors oriented from the west, supercells are the likely
storm mode towards the beginning of this event, which will allow for
all hazards, including large hail up to tennis balls, damaging wind
gusts between 70-80mph, and tornadoes, some potentially strong. The
tornado threat will increase as the afternoon progresses into the
evening, with the RAP STP showing values of 2-4 west of Hwy 65.
Latest CAM guidance shows clusters of supercells pushing through,
translating east- northeast and becoming widespread through the
evening and overnight.

A Tornado Watch is currently in effect for areas along and west of
Highway 65 until 9PM this evening. We'll continue to monitor how
things progress in order to determine any spatial or temporal
expansions in the future.

The cold front is progged to enter the western CWA later tonight,
pushing eastward overnight before exiting the area Tuesday
afternoon. CAMs show additional thunderstorm development west of I-
49 after midnight translating eastward into the early morning hours
before sunrise. As the nocturnal low level jet increases, 20-25kt 0-
1km shear and 100-200 m2/s2 SRH will allow for the tornado threat to
continue overnight in addition to large hail and damaging winds.

Slight (2 of 5) Risk for Severe Thunderstorms Tuesday:

Dissipating showers and thunderstorms may linger into the morning
hours after sunrise on Tuesday ahead of the sweeping cold front,
primarily east of Highway 65. We could see some destabilization
occur during the early afternoon, leading to 20-40% probability of
shower/thunderstorm redevelopment in the eastern Ozarks, however
latest guidance seems less keen on the western extent of this
occurrence, so confidence in any afternoon activity is fairly low.
If this can occur, 30-40kt deep layer shear will still be supportive
of supercells. We'll need to see if this would be more surface based
or elevated in nature, which would determine the primary hazards. If
they're more surface based, then tornadoes would be possible,
however more elevated storms would lead to large hail up to golf
balls as the primary hazard.

Flood Watch In Effect from until 7AM Tuesday:

With several rounds of showers/thunderstorms pushing through the
area today into tomorrow, a CWA-wide Flood Watch is in effect
through 7AM Tuesday. Over the past couple days, areas across east KS
and west-central MO have already seen 0.5-2.0 inches of rainfall,
with localized areas of 2-4 inches. HREF LPMM shows two primary
corridors for the heavy rainfall potential, with one over west-
central MO, and another across portions of the eastern Ozarks. Both
of these locations could see between 2-3 inches of additional
rainfall, with the LPMM showing the potential for pockets of up to 4-
6 inches. The WPC Excessive Rainfall Outlook highlights portions of
south-central MO in a Moderate risk (Level 3 of 4) to account for
this potential.

&&

.LONG TERM /TUESDAY THROUGH MONDAY/...
Issued at 205 PM CDT Mon May 19 2025

Once this system pushes through, cooler and drier weather will enter
the region, with afternoon highs in the upper 60s to mid 70s
Wednesday, and the mid to upper 60s Thursday and Friday. Towards the
end of the forecast period, a gradual warming trend is expected,
with highs warming into the 70s through the weekend.

For Memorial Day weekend, 40-60% rain chances return as moisture
builds beneath northwesterly flow, however uncertainty remains high.
We'll continue monitoring how things progress as we get closer to
this timeframe.

&&

.AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/...
Issued at 625 PM CDT Mon May 19 2025

For the 00z TAFS, several rounds of strong to severe
thunderstorms will be possible this evening into the first part
of the overnight hours. All modes of severe storms will be
possible with large hail, damaging wind and tornadoes. Storms
should diminish by 06z at JLN and by 08z at SGF/BBG. MVFR
conditions are expected through the event but could see some
brief IFR during the most intense storms. Variable storm winds
gusting over 50 kts will be possible. Winds will eventually
switch from southeast to west-northwest as a front moves through
towards morning.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...Flood Watch through Tuesday morning for KSZ073-097-101.
MO...Flood Watch through Tuesday morning for MOZ055>058-066>071-
     077>083-088>098-101>106.

&&

SHORT TERM...Melto
LONG TERM...Melto
AVIATION...Lindenberg
Hazardous weather outlook, May 19, 7:43 PM CDT, 0 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
743 PM CDT Mon May 19 2025

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-210045-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
743 PM CDT Mon May 19 2025

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

Weather hazards expected...

 Enhanced tornado risk.
 Enhanced hail risk.
 Moderate thunderstorm wind damage risk.
 Significant lightning risk.
 Significant excessive rainfall risk
 Limited non thunderstorm wind risk.

DISCUSSION...

Strong to severe thunderstorms continue over the area early this
evening. Conditions remain favorable for damaging straight line
winds in excess of 60 mph within any line segments that develop.
Favorable shear in the atmosphere will also continue the risk for
tornadoes embedded within the line segments. Large hail to the
size of golf balls will still be possible as well with the
stronger updrafts.

In addition to the severe weather chances continuing, training
storms will produce some flash flooding with rainfall rates of 2
to 4 inches per hour possible.

A Flood Watch is in effect until 7 AM Tuesday to cover this
threat.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Additional showers and thunderstorms are possible Tuesday (20-40%
chance). Some storms may become strong to severe generally east
of Highway 63 during the afternoon hours. Large hail up to golf
balls, damaging wind gusts up to 60 mph, and a low chance for a
tornado will be the main hazards.

.SPOTTER INFORMATION STATEMENT...

 Spotter activation may be needed this evening for much of the
area, generally east of a Nevada to Joplin line.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Lindenberg

In the hours before

Local storm report, May 19, 7:06 PM CDT, 37 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
706 PM CDT Mon May 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     Tstm Wnd Dmg     4 WNW Filley            37.79N 94.02W
05/19/2025                   Cedar              MO   Law Enforcement

            El Do Fire Is enroute to trees and power
            lines down 32 highway south of El Dorado.
            Time based on radar.

&&

TEO
Local storm report, May 19, 7:17 PM CDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
717 PM CDT Mon May 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     Tstm Wnd Dmg     3 N Lamar Heights       37.53N 94.30W
05/19/2025                   Barton             MO   Amateur Radio

            Southbound I49 MM 79.8 tractor trailer
            overturned blocking one lane. Time based on
            radar.

&&

TEO
Local storm report, May 19, 7:20 PM CDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
720 PM CDT Mon May 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     Tstm Wnd Dmg     Lowry City              38.14N 93.72W
05/19/2025                   St. Clair          MO   Emergency Mngr

            Power Outage in Brownington, Lowry City,
            Deepater. Many reports of power lines down.

&&

TEO
Local storm report, May 19, 7:22 PM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
722 PM CDT Mon May 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     Tstm Wnd Dmg     Webb City               37.15N 94.48W
05/19/2025                   Jasper             MO   Amateur Radio

            large trees down. time based on radar.

&&

TEO
Local storm report, May 19, 7:28 PM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
728 PM CDT Mon May 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     Tstm Wnd Dmg     2 SSE Lowry City        38.11N 93.71W
05/19/2025                   St. Clair          MO   Amateur Radio

            roof of barn blocking south bound 13 in
            Lowry City. also reports significant damage.
            Time based on radar.

&&

TEO
Local storm report, May 19, 7:43 PM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
743 PM CDT Mon May 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     Tstm Wnd Dmg     5 NW Iconium            38.16N 93.60W
05/19/2025                   St. Clair          MO   Fire Dept/Rescue

            Iconium Missouri Fire reporting multiple
            trees down along HH hwy blocking roadways in
            multiple places. Time based on radar.

&&

TEO

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 7:12 PM CDTSevere Thunderstorm WarningSGFBarry, Christian, Stone, Taney63 min
May 19, 7:19 PM CDTTornado Warning Tornado observedSGFBenton26 min
May 19, 7:33 PM CDTFlash Flood WarningSGFMcDonald6 hr
May 19, 7:35 PM CDTSevere Thunderstorm WarningSGFCamden, Dallas, Laclede40 min
May 19, 7:42 PM CDTSevere Thunderstorm WarningSGFMiller, Morgan48 min
May 19, 8:07 PM CDTSevere Thunderstorm WarningSGFBarry, Christian, Stone, Taney53 min
May 19, 8:11 PM CDTFlash Flood WarningSGFChristian, Douglas, Greene, Stone, Webster6 hr
May 19, 8:14 PM CDTTornado WarningSGFWebster, Wright10 min
May 19, 8:48 PM CDTSevere Thunderstorm WarningSGFChristian, Douglas, Ozark, Taney, Webster, Wright42 min
May 19, 9:27 PM CDTSevere Thunderstorm WarningSGFDouglas, Howell, Ozark, Texas, Wright48 min
May 19, 10:02 PM CDTSevere Thunderstorm WarningSGFDent, Howell, Oregon, Shannon, Texas58 min
May 19, 10:55 PM CDTAreal Flood WarningSGFCedar, St. Clair, Vernon12 hr
May 20, 9:44 AM CDTRiver Flood WarningSGFPulaski22 hr

Nearby

Tornado Warnings in Missouri, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.